Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 484805, 11 pages
http://dx.doi.org/10.1155/2012/484805
Research Article

Some Results on Equivalence Groups

School of Mathematics, University of the Witwatersrand, Private Bag 3, Wits 2050, South Africa

Received 28 August 2012; Accepted 1 October 2012

Academic Editor: Fazal M. Mahomed

Copyright © 2012 J. C. Ndogmo. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. V. Ovsjannikov, Gruppovoi Analiz Differentsialnykh Uravnenii, Nauka, Moscow, Russia, 1978.
  2. N. Kh. Ibragimov, “Invariants of hyperbolic equations: a solution of the Laplace problem,” Journal of Applied Mechanics and Technical Physics, vol. 45, no. 2, pp. 11–21, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. I. K. Johnpillai, F. M. Mahomed, and C. Wafo Soh, “Basis of joint invariants for (1+1) linear hyperbolic equations,” Journal of Nonlinear Mathematical Physics, vol. 9, supplement 2, pp. 49–59, 2002. View at Publisher · View at Google Scholar
  4. N. H. Ibragimov, M. Torrisi, and A. Valenti, “Preliminary group classification of equations vtt=f(x,vx)vxx+g(x,vx),” Journal of Mathematical Physics, vol. 32, no. 11, pp. 2988–2995, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. H. A. Zedan, “Equivalence groups for system of nonlinear partial differential equations,” Chaos, Solitons and Fractals, vol. 13, no. 4, pp. 657–663, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. A. R. Forsyth, “Invariants, covariants, and quotient-derivatives associated with linear differential equations,” Philosophical Transactions of the Royal Society of London, pp. 377–489, 1888. View at Google Scholar
  7. J. C. Ndogmo, “A method for the equivalence group and its infinitesimal generators,” Journal of Physics A, vol. 41, no. 10, Article ID 102001, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. F. Schwarz, “Equivalence classes, symmetries and solutions of linear third-order differential equations,” Computing, vol. 69, no. 2, pp. 141–162, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. S. Lie, Theorie der Transformationsgruppen I, II, III,, Teubner, Leipzig, Germany, 1888.
  10. E. H. Laguerre, “Sur les equations différentielles linéaires du troisième ordre,” Comptes Rendus de l'Académie des Sciences Paris, vol. 88, pp. 116–119, 1879. View at Google Scholar
  11. F. Brioschi, “Sur les équations différentielles linéaires,” Bulletin de la Société Mathématique de France, vol. 7, pp. 105–108, 1879. View at Google Scholar
  12. R. Liouville, “Sur les invariants de certaines équations différentielles et sur leurs applications,” Journal de l'École Polytechnique, vol. 59, pp. 7–88, 1889. View at Google Scholar
  13. O. I. Morozov, “Contact-equivalence problem for linear hyperbolic equations,” Journal of Mathematical Sciences, vol. 135, no. 1, pp. 2680–2694, 2006. View at Publisher · View at Google Scholar · View at Scopus
  14. F. Schwarz, Algorithmic Lie Theory for Solving Ordinary Differential Equations, vol. 291 of Pure and Applied Mathematics, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2008.
  15. N. H. Ibragimov, “Infinitesimal method in the theory of invariants of algebraic and differential equations,” Notices of the American Mathematical Society, vol. 29, pp. 61–70, 1997. View at Google Scholar
  16. J. C. Ndogmo, “On structure-preserving point transformations of differential equations,” Physics Letters A, vol. 373, no. 14, pp. 1226–1232, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. S. V. Meleshko, “Generalization of the equivalence transformations,” Journal of Nonlinear Mathematical Physics, vol. 3, no. 1-2, pp. 170–174, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. N. H. Ibragimov, S. V. Meleshko, and E. Thailert, “Invariants of linear parabolic differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 13, no. 2, pp. 277–284, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1986. View at Publisher · View at Google Scholar
  20. G. W. Bluman and S. Kumei, Symmetries and Differential Equations, vol. 81 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1989.
  21. P. J. Olver, Equivalence, Invariants, and Symmetry, Cambridge University Press, Cambridge, UK, 1995. View at Publisher · View at Google Scholar